Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

January 25, 2021Allen County, Monroe County, Kentucky

NWS Louisville, KY issued this special weather statement at Jan 25, 2021, 4:47 PM CST for Allen County, Monroe County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 4:47 PM CST (22:47 UTC)
Expired
Jan 25, 2021, 5:15 PM CST
In force
28 min
Issued by
NWS Louisville, KY

Counties Allen County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS83 KLMK 252247
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
447 PM CST Mon Jan 25 2021

KYZ073>075-252315-
Monroe-Allen-Barren-
447 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHEASTERN BARREN COUNTIES...

At 447 PM CST, a strong thunderstorm was located near Scottsville,
moving east at 70 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Scottsville, Tompkinsville, Fountain Run, Oak Forest, Gum Tree,
Maynard, Nobob, Lamb, Flippin and Emberton.

LAT...LON 3666 8627 3674 8630 3690 8574 3684 8574
      3683 8565 3671 8561
TIME...MOT...LOC 2247Z 255DEG 62KT 3672 8616 

$$

DM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jan 25, 2:49 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jan 25, 2:49 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
349 PM EST Mon Jan 25 2021

.Short Term...(This evening through Tuesday)
Issued at 345 PM EST Mon Jan 25 2021

Upper low over the Plains with an occluded 998mb sfc over SW
Missouri this afternoon. Triple point is near the Bootheel, with the
most solid precip shield north of the warm front in mainly central
Kentucky. We have had a few strong to marginally severe storms
across south-central Kentucky in a slightly better mixed
environment, but that has been worked over and the unstable air mass
is now confined to Tennessee.

Main concern through this evening will be just how much additional
rain falls, especially where the heaviest rain already fell across
south central Kentucky. We could be looking at 1-2 inches of
additional rainfall, and if it remains focused near the Western
Kentucky and Bluegrass Parkways as currently progged, impacts should
be limited to nuisance flooding. However, if heavy rain falls
farther south where we are now fairly saturated, there could be
more impactful flooding.

Spotty convection is developing over western Kentucky and western
Tennessee, and that pushes through late this evening. Latest HRRR
actually takes that batch of rain across south-central Kentucky,
which could raise flood concerns.

Precip ends after midnight as the dry slot cuts in, but temps will
remain nearly steady overnight. Sharp temp gradient expected to
persist Tuesday as southern Kentucky clears out under the stronger
westerlies aloft, while north central KY and southern IN remain
fairly socked in.  Better temp recovery in the south, where we could
touch 60 again, while southern Indiana will be stuck in the mid 40s.

&&

.Long Term...(Tuesday night through Monday)
Issued at 252 PM EST Mon Jan 25 2021

Upper level ridging along the eastern seaboard and deep troughing
across south central CONUS will place the OH Valley under deep SW
flow at the beginning of the long term. A 5H closed low over central
US will continue tracking eastward, filling as it tracks over the
southern OH Valley and northern TN Valley. Best chances of precip
will begin Wednesday afternoon and continue through early Thursday
morning. Sounding profiles would suggest mostly rain south of the
Parkways and transitioning to mostly snow towards the I-64 corridor,
but a rain/snow mix is likely between the two. EPS/GEFS members
continue to show agreement on minor accumulations with up to 1 inch
possible along our northernmost counties in Indiana and most
locations receiving a half inch or less. Temperatures will fall into
the low to mid 20s in the cold air behind the front, so impacts will
likely include some slick spots on any untreated roads for the
Thursday morning commute.

Large amplitude ridging and Canadian high pressure moves over the
region Thursday through the start of the weekend bringing cold but
dry weather. Thursday will be the coldest with highs only reaching
into the low 30s across southern Indiana and mid 30s across central
KY. Friday morning will likely be the coldest morning of the week
with lows in the upper teens to low 20s, but afternoon temps will
recover nicely with the aid of WAA along southerly winds with highs
in the 40s.

Our next chance of rain will come Saturday as system approaches from
the Central Plains. This looks to be an all-rain event lasting
through Sunday. Finer details will come later as long range models
reconcile differences.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1205 PM EST Mon Jan 25 2021

Rain shield will continue to affect Kentucky and southern Indiana
for most of the afternoon, with cig/vis remaining IFR with
occasional drops into LIFR. Steady east winds could come around to S-
SE at BWG as the warm front tries to lift north, but that's as far
as it will get.  Embedded thunder is in play mainly at BWG, but
can't be ruled out at SDF or LEX.

By this evening the precip turns more convective and could be a bit
spotty. Will transition to handling precip with TEMPO groups, but
IFR/LIFR ceilings remain.  Rain shuts off and winds come around to
SW around midnight as the sfc low passes.  Ceilings will finally
start to break out mid/late morning Tue as we lose some of the
cyclonic curvature in the low-level flow.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RAS
Long Term...CG
Aviation...RAS
Hazardous weather outlook, Jan 25, 3:04 PM CST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
404 PM EST Mon Jan 25 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262115-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
404 PM EST Mon Jan 25 2021 /304 PM CST Mon Jan 25 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Widespread soaking rainfall will continue until early evening, with
localized heavy rainfall possible later in the evening. Minor
flooding of low-lying areas will be possible where heavy rain falls
repeatedly. The best chance of flooding or ponding will be south of
the Western Kentucky and Bluegrass Parkways.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor snow accumulations are possible Wednesday afternoon into
Wednesday night, mainly across southern Indiana and north central
Kentucky.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed flooding through
tonight.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS

In the hours before

Local storm report, Jan 25, 3:37 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     3 NW FLIPPIN            36.75N 85.91W
01/25/2021                   MONROE             KY   PUBLIC

            TREE DOWN NEAR BROWNS FORD BOAT RAMP.

&&

DM
Local storm report, Jan 25, 3:54 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     7 SW BURKESVILLE        36.73N 85.46W
01/25/2021                   CUMBERLAND         KY   PUBLIC

            TREE DOWN NEAR LESLIE ROAD

&&

DM
Local storm report, Jan 25, 4:13 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     1 E GLASGOW             37.00N 85.91W
01/25/2021                   BARREN             KY   PUBLIC

            TREE DOWN ON HOUSE OFF OF EAST MAIN STREET

&&

DM
Special weather statement, Jan 25, 4:19 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
419 PM CST Mon Jan 25 2021

KYZ073>075-252245-
Monroe-Allen-Barren-
419 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHEASTERN BARREN COUNTIES...

At 419 PM CST, a strong thunderstorm was located 8 miles southeast of
Scottsville, moving northeast at 55 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fountain Run, Eighty Eight, Oak Forest, Gum Tree, Maynard, Nobob,
Lamb, Flippin, Emberton and Holland.

LAT...LON 3663 8610 3669 8622 3694 8579 3690 8574
      3684 8574 3684 8565 3677 8557 3663 8604
TIME...MOT...LOC 2219Z 240DEG 49KT 3670 8605

DM
Special weather statement, Jan 25, 4:36 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
436 PM CST Mon Jan 25 2021

KYZ076-077-081-252300-
Metcalfe-Cumberland-Adair-
436 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CUMBERLAND...SOUTHERN
METCALFE AND SOUTHWESTERN ADAIR COUNTIES...

At 436 PM CST, a strong thunderstorm was located 9 miles north of
Tompkinsville, moving northeast at 70 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Columbia, Cundiff, Gadberry, Curtis, Willow Shade, Bliss, Fairplay,
Crocus, Flatwood and Toria.

LAT...LON 3683 8560 3684 8574 3689 8574 3714 8532
      3699 8520 3692 8523 3690 8527 3688 8525
      3678 8559
TIME...MOT...LOC 2236Z 241DEG 59KT 3684 8569

DM
Special weather statement, Jan 25, 4:47 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
447 PM CST Mon Jan 25 2021

KYZ073>075-252315-
Monroe-Allen-Barren-
447 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHEASTERN BARREN COUNTIES...

At 447 PM CST, a strong thunderstorm was located near Scottsville,
moving east at 70 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Scottsville, Tompkinsville, Fountain Run, Oak Forest, Gum Tree,
Maynard, Nobob, Lamb, Flippin and Emberton.

LAT...LON 3666 8627 3674 8630 3690 8574 3684 8574
      3683 8565 3671 8561
TIME...MOT...LOC 2247Z 255DEG 62KT 3672 8616

DM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 1:00 PM CSTSpecial Weather StatementLMKAdair, Allen, Barren, Green, Marion, Metcalfe and 3 more45 min
Jan 25, 1:22 PM CSTSevere Thunderstorm WarningLMKBarren, Metcalfe, Monroe23 min
Jan 25, 1:35 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Monroe25 min
Jan 25, 2:08 PM CSTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe37 min
Jan 25, 4:19 PM CSTSpecial Weather StatementLMKMonroe26 min
Jan 25, 4:36 PM CSTSpecial Weather StatementLMKMetcalfe24 min
Jan 25, 5:00 PM CSTSpecial Weather StatementLMKRussell30 min
Jan 25, 5:13 PM CSTAreal Flood AdvisoryLMKButler, Logan, Warren3 hr
Jan 25, 5:14 PM CSTAreal Flood AdvisoryLMKAllen, Barren, Logan, Monroe, Simpson, Warren6 hr
Jan 25, 5:51 PM CSTFlash Flood WarningLMKButler, Edmonson, Warren3 hr
Jan 25, 5:56 PM CSTRiver Flood AdvisoryLMKOhio3 hr
Jan 25, 5:55 PM CSTSpecial Weather StatementLMKPerry35 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.